News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Dermatology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Dermatology Answers List

Forum Name: Dermatology Topics

Question: Seeming extension of Jocks Itch to skin all over


 rcazador - Sun Sep 20, 2009 9:59 pm

3 years ago I had white flaking on the scalp. I was using Nizoral for that. Last year I my groin became really itchy and I found something like a layer had grown on it. After a lot of trouble I scrapped off most of it and am using Candid powder to control it. Whenever I miss a bath of forget the powder the groin and the area around it itch and smell. Lately this seems to have spread to the skin across my body. Now when I sweat excessively my skin itches.

The most visible signs are red spots/blotches on the itchy areas. It seems to get really bad when I sweat. It seems to be getting worse please help.

Also, this disease seems to make my skin black/ dark. My elbows, scrotum, and feet are all darker than they were.
 Dr.M.jagesh kamath - Wed Oct 07, 2009 9:16 pm

User avatar Hello,From the description given you seem to be suffering from seborrheic dermatitis,an internal diathesis ie constitutional problem.The locations affected include scaly,itchy scalp,and areas like axilla,groin.The cause is said to be an organism called Mallasssezia furfur.This responds to ketoconazole shampoos,and short courses of hydrocortisone applied externally.A course of multivitamis do help.Rarely psoriasis could be mistaken as seborrheic dermatitis and needs to be ruled out.Do consult your physician for more details.
 rcazador - Thu Oct 08, 2009 9:19 pm

Thank you for the fast response. Could you tell me how bad this disease can get? If left untreated for a while can it become much more annoying?
 Dr.M.jagesh kamath - Fri Oct 09, 2009 2:52 am

User avatar Hello,It can disturb you by causing itching but otherwise does not cause systemic problems.Ofcourse hairloss is an associated feature of seborrheic dermatitis.Bestwishes.

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here